Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts
G

·
Discussion Starter · #1 ·
I know I havent been here for awhile, but I could use input on this one...quickly?? I must decide if I am willing to take clindamycin and the Dr says the risk is HIGH for colitis and other complications??? Its either that or IV's or a shot. Anyone know??? Thanx in advanceDeb------------------Keep moving forward...even if you must crawl.
 

·
Registered
Joined
·
34,955 Posts
From what it sounds like on www.drugchecker.com clindamycin is used for just a few things as it does have pretty high risk of colitisfrom the side effects page
quote:clindamycin Brand: clindamycin 1.�� Gastrointestinal side effects include nausea, vomiting, abdominal pain, esophagitis, and diarrhea (in as many as 20% of treated patients). Clindamycin-associated diarrhea may be due to pseudomembranous colitis in some cases. Rarely, clindamycin has been associated with mild, transient elevations in serum transaminase levels. �The development of pseudomembranous colitis is associated with the presence of Clostridium difficile toxin in the stool. It appears as a pale plaque on direct visualization of the mucosa by endoscopy and is sensitive to oral vancomycin or metronidazole. Pseudomembranous colitis may be associated with toxic megacolon, which can be life-threatening.
K.------------------I have no financial, academic, or any other stake in any commercial product mentioned by me.My story and what worked for me in greatly easing my IBS: http://www.ibsgroup.org/ubb/Forum17/HTML/000015.html
 

·
Registered
Joined
·
511 Posts
brksmom, why is this decision yours? if you have a serious infection that is resistant to all antibiotics but clindamycin you have no choice but if there are other antibiotics available your doctor should try those first. what i am saying is that i have never heard a doctor give a patient any options with regards to antibiotics; he should prescribe what is best from a medical benefit to risk ratio.
 
G

·
Discussion Starter · #4 ·
Dear Dear Mitchell...I have wonderful relationships with my specialists and we are a "team." My Dr's KNOW how much I hate medications and they value my opinions, information (incase I am aware of something they aren't) and my questions. I am always full of questions and forever seeking answers to just about everything. I was just wondering if anyone else had an experience with clindamycin. The MORE info I have...the better. There is another recourse that would be IV's or a shot. (hopefully) that would NOT be clindamycin. Something about this situation has a "quag negative????"And then there is Special K
always doing the work. I looked it up on rxlist and was taken aback. Now I have your link bookmarked as well.The Dr is still in surgery but hopefully will call soon. Any other info greatly appreciated.Deb------------------Keep moving forward...even if you must crawl.
 

·
Registered
Joined
·
511 Posts
brksmom, could you tell me what the clindamycin is being considered for? i have prescribed it in the past for my patients but when treating serious infections i would always consult infectious disease specialists to cover the patients behind as well as mine. i practiced podiatry both in an office and hospital setting for 15 years.
 
G

·
Discussion Starter · #6 ·
brksmom, dlindamycin is one of the few antibiotics I'm not allergic to. I'm allergic to penicillin & other 'cillins, erythromycin, vancomycin (unfortunately), and zityhromax gave me horrible D. Also allergic to sulfa. So, I have to use clindamycin, and so far (twice) have not had any trouble with it. Guess you just have to weight the risks. Life is a #### shoot, isn't it? Good luck in making your decision. Let us know what you decide to do,okay?
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top